Can a lopsided face as a result of Dysport injections be corrected?

My face and smile is lopsided. I went to a see a gp and showed him photos from Xmas as a comparison with how I look now after the Dysport injections and he said, my face now looked like I had had a stroke. He said he could put in filler to adjust the imbalance but then if (he emphasised 'if') it returns to normal, there will be too much on one side. I would be grateful for any further feedback for a remedy. Thank you!

Doctor Answers 9

Can a lopsided face as a result of Dysport injections be corrected?

The results obtained from Dysport® or any other neuromodulator (such as Botox Cosmetic® and Xeomin®) is all dependent on the skill of the injector. Please consult a board certified aesthetic dermatologist for a consultation.  

Miami Dermatologist
5.0 out of 5 stars 8 reviews

Can a lopsided face after Dysport be corrected?

Thank you for your question. I am sorry you are experiencing this. I do not recommend adding fillers, as fillers last longer than Dysport and can create more assymetry once the Dysport wears off. I recommend you wait 3-4 months for the Dysport to wear off. Also, if you get injections done in the future I recommend you see a Board Certified Plastic Surgeon.

Injections can help

Generally, asymmetry with Dysport or Botox is corrected with further injections by an experienced physician to re-balance the face.
Fillers are for volume and would be less effective, plus fillers tend to last longer.

Should you inject dermal fillers to compensate for bad Dysport injections?

Thank you for sharing your problem. No, you should not have fillers injected to compensate for the bad outcome following injections of Dysport by your medical doctor. Only well-trained doctors with significant experience should be treating you with injectables. For now, wait a few months for the Dysport to wear off. 
Good luck,

Lopsided face

I think waiting for the Dysport to wear may be the best solution at this point.  As you may know, Botox and Dysport will wear off after 3-4 months.  However, filler will usually last longer (6-9 months).  As a result, if you get a filler injected now, your face may show more issues especially when the Dysport will have worn off.  It would be the safest to let it wear off.  Make sure you see a board certified facial plastic surgeon, plastic surgeon or dermatologist when you get injections done next time!

Sunny Park, MD, MPH
Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

My GP is my facial injector

I am sorry to say but this has to do with your injector. You see your GP for facial injections?? The same person you go to if you have a cold? That's just not a good idea. GPs in general are just that - general practice doctors. That means they have a wealth of good, general knowledge. They don't do long rotations in aesthetics and cosmetics. Please go to an expert, like a plastic surgeon or dermatologist with extensive aesthetic knowledge. Under no circumstances should you put filler in to fix the problem from the Dysport. Instead, wait it off and then see an expert in the future.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Correcting Dysport with Filler

Thank you for your question. Unfortunately, there is nothing that can be injected to reverse the effects of botox or dysport. Trying to further chase the issue with filler (that typically lasts for at least six months) would most likely cause additional issues for you, ie; lop-sidedness. I would advise you to visit a facial plastic surgeon in your area for further assessment and advice instead of your general practitioner. Visiting a specialist is often-times the best option for safe and predictable outcomes.

All the best to you,

Dr. Todd Hobgood, MD

Todd Christopher Hobgood, MD
Phoenix Facial Plastic Surgeon
4.9 out of 5 stars 43 reviews

Can a lopsided face as a result of Dysport injections be corrected?

Under no circumstances should you fix this with filler. Dysport will wear off in 3-4 months but the filler will be lopsided for a year or so. It's best to wait it out, but if you must do something then get a consultation with a board certified plastic surgeon near you not a general practitioner. You need an advanced injector to fix this. Best of luck! 

Mathew A. Plant, MD, FRCSC
Toronto Plastic Surgeon
5.0 out of 5 stars 21 reviews

Correction of "Bad" Dysport

It sounds like the problem is that the zygomaticus muscle was hit during crows feet injection. I would highly recommend NOT getting filler for correcting this. It is best to just wait it out and go somewhere else in the future.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.